MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-P150
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The evaluation could not duplicate the reported issue.The evaluation found due to damage on the charged coupled device unit; a noise image occurred and due to deformation of the suction cylinder, the suction valve could not be connected smoothly.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, while using the bronchovideoscope, that a black screen appears when using the angulation.This issue occurred during reprocessing, the intended diagnostic bronchoscopy procedure was completed with a similar device.There was no delay, injury or death due to this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h6.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, and since the device malfunction was not confirmed during evaluation, the definitive roots cause of the reported issue could not be determined.The event can be detected/prevented by following the instructions for use which state: "important information ¿ please read before use.Warnings and cautions: caution.Do not touch the electrical contacts inside the electrical connector.Ccd damage may result.Turn the video system center cv-150 off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the video system center cv-150 on or off only when the videoscope cable is connected to both the video system center cv-150 and the electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.3.6 inspection of the endoscopic system.Inspection of the endoscopic image.4.While observing the palm of your hand, confirm that the endoscopic image is free from noise, blur, fog or other irregularities.5.Angulate the endoscope and confirm that the endoscopic image does not momentarily disappear or displays any other irregularities.Chapter 5 troubleshooting.If the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿ on page 55.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.If any abnormality in the function of the endoscope and/or endoscopic image is suspected during use, stop the examination immediately and carefully withdraw the endoscope from the patient as described in section 5.2, ¿withdrawal of the endoscope with an abnormality¿ on page 58.".Olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18427680
Report Number9610595-2024-00047
Device Sequence Number18085618
Product Code EOQ
UDI-Device Identifier04953170288876
UDI-Public04953170288876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-150-VIDEO SYSTEM CENTER
Patient SexUnknown